Alert archive / Pennsylvania / Winter Storm Watches in 2021
Winter Storm Watch 4, NWS State College, PA
NWS State College, PA issued this winter storm watch at Feb 6, 2021, 3:14 AM EST for Adams County, Lancaster County, York County, Pennsylvania. It took effect at Feb 7, 2021, 1:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 6, 2021, 3:14 AM EST (08:14 UTC)
- In effect from
- Feb 7, 2021, 1:00 AM EST
- Expired
- Feb 6, 2021, 1:58 PM EST
- In force
- Issued by
- NWS State College, PA
Counties Adams County, PA, Lancaster County, PA, York County, PA
The radar
The Sterling radar (KLWX), 126 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 8.2 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2453 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- -81 m²/s²
- 0-3 km storm-relative helicity
- -61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
470 WWUS41 KCTP 060814 WSWCTP URGENT - WINTER WEATHER MESSAGE National Weather Service State College PA 314 AM EST Sat Feb 6 2021 PAZ035-036-056>059-063-062015- /O.NEW.KCTP.WW.Y.0010.210207T0600Z-210207T1800Z/ Fulton-Franklin-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Including the cities of McConnellsburg, Chambersburg, Newport, Harrisburg, Hershey, Pottsville, Lebanon, and Carlisle 314 AM EST Sat Feb 6 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 1 PM EST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. * WHERE...Portions of central Pennsylvania. * WHEN...From 1 AM to 1 PM EST Sunday. * IMPACTS...Plan on slippery road conditions. * ADDITIONAL DETAILS...The heaviest snow amounts are expected along and southeast of the I-81 corridor. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission remind motorists to adjust speeds based on driving conditions as winter weather impacts will include snow covered roads and limited visibility. Call 5 1 1 or visit www.511pa.com for the latest travel, roadway and traffic conditions. To report snow or ice, post to the NWS State College Facebook page, use Twitter @NWSStateCollege, or visit weather.gov/ctp. && $$ PAZ064>066-062015- /O.NEW.KCTP.WS.A.0004.210207T0600Z-210207T1800Z/ Adams-York-Lancaster- Including the cities of Gettysburg, York, and Lancaster 314 AM EST Sat Feb 6 2021 ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 4 to 6 inches possible. * WHERE...Adams, York and Lancaster Counties. * WHEN...From late tonight through Sunday afternoon. * IMPACTS...Plan on slippery road conditions. * ADDITIONAL DETAILS...A period of heavy snow rates exceeding 1 inch per hour are possible early Sunday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is the potential for significant winter weather that may impact travel. Review winter weather safety and preparedness information at weather.gov/winter. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ MS/AT
1 follow-up statement
961 WWUS41 KCTP 061858 WSWCTP URGENT - WINTER WEATHER MESSAGE National Weather Service State College PA 158 PM EST Sat Feb 6 2021 PAZ064>066-070700- /O.UPG.KCTP.WS.A.0004.210207T0600Z-210207T1800Z/ /O.EXB.KCTP.WW.Y.0010.210207T0800Z-210207T2000Z/ Adams-York-Lancaster- Including the cities of Gettysburg, York, and Lancaster 158 PM EST Sat Feb 6 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO 3 PM EST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 5 inches, with highest amounts near the Maryland border. * WHERE...Adams, York and Lancaster Counties. * WHEN...From 3 AM to 3 PM EST Sunday. * IMPACTS...Plan on slippery road conditions. * ADDITIONAL DETAILS...Periods of heavy snow rates exceeding 1 inch per hour are possible Sunday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission remind motorists to adjust speeds based on driving conditions as winter weather impacts will include snow covered roads and limited visibility. Call 5 1 1 or visit www.511pa.com for the latest travel, roadway and traffic conditions. To report snow or ice, post to the NWS State College Facebook page, use Twitter @NWSStateCollege, or visit weather.gov/ctp. && $$ PAZ035-036-056>059-063-070700- /O.EXT.KCTP.WW.Y.0010.210207T0800Z-210207T2000Z/ Fulton-Franklin-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Including the cities of McConnellsburg, Chambersburg, Newport, Harrisburg, Hershey, Pottsville, Lebanon, and Carlisle 158 PM EST Sat Feb 6 2021 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 3 AM TO 3 PM EST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. * WHERE...Portions of central Pennsylvania. * WHEN...From 3 AM to 3 PM EST Sunday. * IMPACTS...Plan on slippery road conditions. * ADDITIONAL DETAILS...The heaviest snow amounts are expected along and southeast of the I-81 corridor. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission remind motorists to adjust speeds based on driving conditions as winter weather impacts will include snow covered roads and limited visibility. Call 5 1 1 or visit www.511pa.com for the latest travel, roadway and traffic conditions. To report snow or ice, post to the NWS State College Facebook page, use Twitter @NWSStateCollege, or visit weather.gov/ctp. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this winter storm watch went out at Feb 6, 1:19 AM EST, 1 hour 55 minutes earlier.
Area forecast discussion, Feb 6, 1:19 AM EST, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service State College PA 119 AM EST Sat Feb 6 2021 .SYNOPSIS... A breezy start to the weekend will be followed by a quick- hitting snowfall Sunday morning. Snow may be heavy along and to the southeast of the I-81 corridor. Seasonably cold and dry weather expected to start to next week before an active pattern brings several opportunities for mixed precipitation through Friday. && .NEAR TERM /THROUGH TODAY/... 1AM/06Z: Minor change to increase POPs near stripe of snow showers tracking ENEWD from KPIT toward KFIG. Previous Discussion Issued: 1108 PM EST Fri Feb 5 2021 Upstream clouds and spotty/patchy snow due to the approaching vort max/short wave trough will pass through early tonight. Expect only a dusting or an inch at most, and mainly NW of the Allegheny Front. Wind remains gusty, and might climb again as the vort max passes overhead. Will continue to mention gusts 25-30KT for the higher elevations all night. Temps won't fall all that much at first due to the clouds and wind, but some clearing for the NW is possible closer to sunrise, so mins in the teens are still looking good there, and 20s elsewhere. && .SHORT TERM /TONIGHT THROUGH 6 PM SUNDAY/... Moderately gusty winds will persist into Saturday afternoon before quickly subsiding late in the day as high pressure brings a short period of fair wx in CPA to start the weekend. Despite rather abundant sunshine, max temps will be a few to several degrees lower vs. Friday. Sun should begin to fade with increasing clouds by Saturday night. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... Did not modify the Sat night-Sun forecast with this update. This evening's update has brought a new wrinkle for the end of next week, though...warmer temps than the deep freeze prev advertised. Most medium range models now keep a bit of trough- digging going on to our west and amplify the flow. This would put the storm track back overhead, and warmer temps on the whole due to clouds and poss warm advection. Have made some tweaks to the National Blend, mainly to increase PoPs slightly mid-week to allow for the fast flow to bring us an occasional streak of light precip. Also tried to temper the quite dramatic temp rise/change from the prev forecast. Still went 5-10F higher than continuity for Fri temps since I can't argue much with this (much) warmer solution given the consensus of mass fields for that time period. Prev... A reasonable consensus solution appears to be emerging with the system for Sunday but there is still plenty of uncertainty with just how far west the system will reach. The 12z GFS came in a bit wetter while the NAM and UKMET are much higher in the QPF department. We raised amounts in line with WPC guidance and now have a swath of 2-3" across much of the lower Susq with 3-4" in York and Lancaster Counties. Arrival time would be predawn on Sunday with precip over Sunday afternoon, this will be a quick moving system and last less than 12 hours in most places. Held off on a watch this afternoon as we will likely remain below warning criteria, but will continue to monitor trends and one may be needed if latest models trend farther northwest. NW flow and cold air aloft will support the chance of lake- effect snow in the NW Snowbelt Sunday night and Monday morning. Winds shift Monday morning sending the higher chances of LES north of the CWA. Latest model runs are still disagreeing about the system on Tuesday. The likelihood of seeing precip Tuesday is increasing, but the timing and intensity of the storm is uncertain. Have chance pops on Tuesday for now, and temps will be warm enough for rain in the south and snow in the north. After Tuesday, the overall trend in temperatures will be below average. Any precip that falls within this period will be snow no doubt. Models hint at another potential storm next weekend, but due to the drastic disagreement between models I only have slight chance pops for the end of next week. Prev Disc... Both the 12Z ECENS and 18Z GEFS support fair and chilly conditions Monday, as surface high drifts across the state. Beyond that, medium range guidance all shows an anomalous longwave trough centered over the northern plains through the end of next week. A shortwave rotating through the base of this trough appears likely to affect Pa Tuesday. The strength and track of the associated clipper low remains uncertain, but current guidance indicates a period of light snow is possible with some rain possible in the south. Veering flow behind this system is likely to tap some of the anomalous cold air over the Grt Lks, so below normal temperatures are likely the second half of next week. There is some indication that another shortwave will affect the area by Thursday with some light snow. However, there's plenty of uncertainty given it's 7 days out. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... Weak upper level disturbance moving through the state at TAF issuance time. A check of current observations shows minimal decrease in visibility and only a drop to MVFR at the lowest. Mainly added a VCSH for a few hours. As the disturbance moves east by sunrise, conditions will improve to VFR in all locations with winds increasing from the west. Added WS wording for the daylight hours as winds just above the surface will approach 45-50kt. As a storm system moves toward southeast PA Saturday night, expect an mid level overcast layer to develop after sunset. Outlook... Sun...A several to 8-hour period of light snow possible early Sunday across the SE third of the state, otherwise a slight chance of light snow elsewhere. Mon...Mainly dry. Tue...A chance of light snow with possible reductions to MVFR and brief IFR conditions. Rain could mix in times. Wed...Improving conditions. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Steinbugl NEAR TERM...Dangelo/Steinbugl SHORT TERM...Lambert LONG TERM...Dangelo/Travis/Wagner AVIATION...Martin/Tyburski
Hazardous weather outlook, Feb 5, 1:11 PM EST, 14 hours 3 minutes before
Hazardous Weather Outlook National Weather Service State College PA 111 PM EST Fri Feb 5 2021 PAZ036-056>059-063>066-061815- Franklin-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York- Lancaster- 111 PM EST Fri Feb 5 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is increasing confidence in period of accumulating snow Sunday morning. The most likely area for a plowable accumulation is along and east of the I-81 corridor. Additional bouts of wintry weather are possible on Tuesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-046- 049>053-061815- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Tioga-Northern Lycoming-Sullivan- Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia- 111 PM EST Fri Feb 5 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 3:14 AM EST | Winter Weather Advisory | CTP | Adams, Cumberland, Dauphin, Franklin, Fulton, Lancaster and 4 more | 33 hr |
Nearby
Winter Storm Watches in Pennsylvania, 2021Every winter storm watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.